MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112760
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Scar Tissue (2060); Hernia (2240)
Date of Event 11/06/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the perfix plug (device 2).An additional supplemental emdr was submitted to represent the bard/davol flat mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per additional information provided: on (b)(6) 2006 ¿ patient was diagnosed with left inguinal hernia thereby underwent open repair with the implant of bard flat mesh (device 1).Per op notes, ¿a indirect component of hernia sac was found on anteromedial aspect of cord.A piece of bard flat mesh (device 1) was placed in region of pubic tubercle using sutures.¿ on (b)(6) 2007 ¿ patient was diagnosed with left groin pain thereby underwent open repair with the partial removal of mesh (device 1) and implant of perfix plug (device 2).Per op notes, ¿the cord was adhesed down to inguinal floor and mesh.A large suture and redundant mesh at pubic tubercle were identified.There remained a significant defect between the remaining mesh (device 1) and pubic tubercle.A medium sized perfix plug (device 2) was placed in preperitoneal space and positioned beneath pubic tubercle using sutures.¿ on (b)(6) 2009 ¿ patient was diagnosed with right inguinal hernia, recurrent left inguinal hernia thereby underwent open repair with the removal of mesh (device 1, 2).Per op notes, ¿on right side, a large sized direct inguinal hernia was found.A large synthetic mesh was placed to cover the defect using sutures.On left side, there was lot of scarring and the mesh (device 1,2) was completely displaced was excised from the attachments.A direct inguinal hernia was noted.A small synthetic mesh was placed and sutured.¿.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23441361
Report Number1213643-2025-01051
Device Sequence Number20068843
Product Code FTL
UDI-Device Identifier00801741016608
UDI-Public(01)00801741016608(10)43ARD757
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112760
Device Lot Number43ARD757
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Initial Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale